MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH CUP IMPACTOR BOLT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 1440-2011
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Injury (2348)
Date of Event 03/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
A size 48mm cup was opened on the field by the nurse, st put the cup on the da curved impacted and physician inserted the cup.When the bolt was attempted to be removed, it would not go.The doctor removed the cup and replaced with a new cup.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a disassembly issue for a cup impactor bolt from an associated shell was reported.The event was confirmed.Dimensional inspection: not performed as dimensional aspects of the device are not in question.Functional inspection: not performed due to a material integrity issue as there is evidence from the visual inspection that the device is damaged.Material analysis: the material analysis report concluded the following: the material displacement observed on the cup impactor bolt and the acetabular cup was consistent with tightening with a force that was greater than hand-tight.Based on the given information, no identifiable material discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no medical records were provided.Device history review: all devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot reported.Conclusions: the event was confirmed.It has been confirmed that this event is within the scope of capa opened for exceeded complaint rate for da impactor bolt disassembling from cup.It was determined that the root cause for this event was due to insufficient assembly instructions as this is a fairly new product and the user has not had previous practice on proper usage of the instrument.

Brand Name
CUP IMPACTOR BOLT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7404437
Report Number0002249697-2018-01046
Device Sequence Number19002811
Product Code LPH
UDI-Device Identifier07613327196245
UDI-Public07613327196245
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Catalogue Number1440-2011
Device Lot NumberERDHE1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 03/13/2018
Supplement Date Received by Manufacturer04/30/2018
Initial Report FDA Received Date04/06/2018
Supplement Report FDA Received Date05/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age31 YR